Alert archive / Pennsylvania / River Flood Warnings in 2011
River Flood Warning 50, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Apr 16, 2011, 10:55 PM EDT for Bradford County, Pennsylvania. It took effect at Apr 17, 2011, 12:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2011, 10:55 PM EDT (02:55 UTC)
- In effect from
- Apr 17, 2011, 12:00 AM EDT
- Expired
- Apr 17, 2011, 2:31 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Flood severity
- Minor
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 63 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Towanda Creek at Monroeton (MONP1). The gauge peaked at 14.83 ft at Apr 17, 2011, 12:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 15.5 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01532000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
126
WGUS41 KBGM 170255
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1055 PM EDT SAT APR 16 2011
...THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...
TOWANDA CREEK AT MONROETON AFFECTING BRADFORD COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...
STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...
FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE
AT WEATHER.GOV/BGM
&&
PAC015-171455-
/O.NEW.KBGM.FL.W.0050.110417T0400Z-110417T2043Z/
/MONP1.1.ER.110417T0400Z.110417T0600Z.110417T0843Z.NO/
1055 PM EDT SAT APR 16 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON NEW YORK HAS ISSUED A
* FLOOD WARNING FOR
THE TOWANDA CREEK AT MONROETON.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:45 PM SATURDAY THE STAGE WAS 14.5 FEET.
* FLOOD STAGE IS 15.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND
CONTINUE TO RISE TO NEAR 16.0 FEET OVERNIGHT. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY.
* IMPACT...AT 15.5 FEET...WATER BEGINS SPREADING INTO THE BACKYARDS OF
HOMES NEAR THE CREEK SOUTHWEST OF MONROETON.
$$
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME SUN MON MON MON TUE
MONROETON 16 14.5 SAT 11 PM 9.81 follow-up statement
438
WGUS81 KBGM 170631
FLSBGM
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
231 AM EDT SUN APR 17 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
TOWANDA CREEK AT MONROETON AFFECTING BRADFORD COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
DO NOT DRIVE OVER FLOODED ROADS OR BRIDGES...
STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR LATER DEVELOPMENTS...
FOR FURTHER RIVER AND WEATHER INFORMATION YOU CAN VISIT OUR WEBSITE
AT WEATHER.GOV/BGM
&&
PAC015-170701-
/O.CAN.KBGM.FL.W.0050.000000T0000Z-110417T2043Z/
/MONP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
231 AM EDT SUN APR 17 2011
THE FLOOD WARNING IS CANCELLED FOR
THE TOWANDA CREEK AT MONROETON.
* AT 2:15 AM SUNDAY THE STAGE WAS 14.4 FEET.
* FLOOD STAGE IS 15.5 FEET.
* FORECAST...THE RIVER CRESTED AT 14.8 FEET JUST AFTER MIDNIGHT AND
* WILL CONTINUE TO FALL THROUGH EARLY THIS MORNING.
$$
HEDEN
&&
FLD OBSERVED FORECAST
LOCATION STG STG DAY TIME MON TUE TUE TUE WED
MONROETON 16 14.4 SUN 02 AM 9.8What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Apr 16, 8:59 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 16, 8:59 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
859 PM EDT SAT APR 16 2011
.SYNOPSIS...
LOW PRESSURE WILL BRING A CONTINUATION OF SOAKING RAINS THROUGH
TONIGHT. THE PRECIPITATION WILL TAPER OFF TO SHOWERS ON SUNDAY.
HOWEVER THE WEATHER WILL REMAIN COOLER THAN NORMAL AND UNSETTLED
THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
AS OF 708 PM...FORECAST ON TRACK WITH BREEZY CONDITIONS CONTINUING BUT
STRONGEST WINDS HAVE CERTAINLY PASSED US. KBGM RADAR PRECIP
ESTIMATES SEEM TO BE ON TARGET BASED ON GROUND REPORTS WITH MOST
OF THE CWA SEEING LESS THAN A HALF OF AN INCH ATTM. THE EXCEPTION
HAS BEEN ACROSS STEUBEN CO NY AND BRADFORD CO PA WHERE TOTALS ARE
APPROACHING AN INCH. BIGGEST SHORT TERM CONCERN IS BRADFORD CO PA
WHERE ANOTHER SLUG OF MOISTURE IS MOVING IN. A CALL DOWN TO THE
911 CTR. IN BRADFORD CO. CONFIRMS MAINLY NUISANCE WATER ISSUES
WITH SOME WATER OVER ROUTE 6...A SPOT THAT USUALLY SEES THIS TYPE
OF FLOODING. A SHORT TERM FLOOD ADVISORY WAS ISSUED FOR BRADFORD
CO...AND EXTENDED TO THE EAST INTO WYOMING AND SUSQUEHANNA
COUNTIES TO ACCOUNT FOR MINOR SMALL STREAM FLOODING ALONG WITH
NUISANCE WATER OVER ROAD ISSUES. STILL THE POTENTIAL FOR FLOODING
FARTHER EAST MAINLY OVER THE CATSKILLS THUS THE FLOOD WATCH
REMAINS IN EFFECT. THE PREVIOUS AFD IS BELOW...
BEST LOW LEVEL JET DYNAMICS HAVE PUSHED NORTH OF REGION. MAX GUSTS
REPORTED SINCE MIDNIGHT ON OUR MESONET WERE IN THE 30-35 MPH
RANGE. THEREFOR WE DECIDED TO DROP THE WIND ADVISORY. CONTINUING
GUSTS OF 20 TO 30 MPH ARE POSSIBLE THROUGH EARLY EVENING.
THE MAIN WEATHER THREAT CONTINUES TO BE MODERATE TO HEAVY
RAINFALL, AND ITS ASSOCIATED HYDRO CONCERNS. THE FIRST BATCH THIS
MORNING DID LITTLE MORE THAN WET THE GROUND IN MOST PLACES, BUT
THE CURRENT BATCH HAS FILLED IN NICELY AND IS BEING DRIVEN BY MUCH
BETTER INSENTROPIC LIFT.
THE BEST CHANCE FOR HEAVY RAIN WILL BE EAST OF INTERSTATE 81,
AHEAD OF APPROACHING FRONTAL OCCLUSION. TRIPLE POINT IS PROGGED TO
ROTATE THROUGH WESTERN CATSKILLS AFTER SUNSET, SO THIS WILL BE THE
AREA TO WATCH.
&&
.SHORT TERM /MIDNIGHT TONIGHT THROUGH TUESDAY/...
A FAIR DEGREE OF LOW LEVEL INSTABILITY REMAINS IN PLACE THROUGH SUNDAY
AFTERNOON. LAPSE RATES SUGGEST IT WILL NOT BE DIFFICULT TO POP
SHOWERS THROUGHOUT THE AFTERNOON HOURS.
FRONTAL SYSTEM WILL PUSH INTO THE MID ATLANTIC REGION ON MONDAY,
ALLOWING THE NORTHERN FA TO GET INTO FAIR WEATHER. HOWEVER THE
PROXIMITY OF THE FRONT, AND SOME RESIDUAL LOW LEVEL INSTABILITY,
FORCES US TO KEEP A CHANCE FOR RAIN SHOWERS OVER THE SOUTHERN FA.
ON TUESDAY A STRONG CYCLONE WILL PULL INTO EASTERN KANSAS.
STATIONARY FRONT OVER THE MID ATLANTIC WILL BEGIN TO RETURN
NORTHWARD AS A WARM FRONT. THIS WILL SPREAD ADDITIONAL RAINS INTO
THE FA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
UNSETTLED WEATHER WILL CONTINUE THROUGH THE EXTENDED PERIOD.
TUESDAY NIGHT, LOW PRESSURE IN THE WESTERN LAKES WILL PUSH A WARM
FRONT OVER THE REGION. AS THIS LOW LIFTS INTO SOUTHERN ONTARIO
WEDNESDAY MORNING AREA SHOULD RESIDE IN THE WARM SECTOR WITH COLD
FRONTAL PASSAGE LATE AFTERNOON THROUGH EARLY EVENING. WILL CARRY
LIKELY POPS PRIMARILY FOR THESE PERIODS WITH SLIGHTLY LOWER POPS
ACROSS THE FAR SE CWA. WEDNESDAY NIGHT/THURSDAY, POST FRONTAL
CONDITIONS WITH WRAP AROUND MOISTURE AND COLD NORTHWEST FLOW WILL
RESULT IN CHC POPS FOR LINGERING RAIN SHOWERS.
THURSDAY NIGHT LOOKS DRY AS SFC HIGH PRES BRIEFLY BUILDS IN BEHIND
SYSTEM WITH TEMPS DROPPING BELOW FREEZING MOST PLACES. NEXT SYSTEM
WILL TAKE THE SAME TRACK FROM THE MID WEST NORTHEAST INTO THE
WESTERN LAKES AND INTO SOUTHERN ONTARIO. ON FRIDAY AFTERNOON WILL
CONTINUE WITH LOW CHC POPS FOR ALL BUT NRN CWA AS WARM FRONT
APPROACHES AREA. FRIDAY NIGHT/SATURDAY WILL ADVERTISE CHC POPS
WITH WARM FRONT MOVING THROUGH FRIDAY NIGHT/SATURDAY MORNING
FOLLOWED BY COLD FRONT PASSAGE LATE DAY THROUGH EVENING.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
IN GENERAL, WIDESPREAD MVFR CONDITIONS DUE TO CIGS WILL PERSISTS
THROUGH THE OVERNIGHT PERIOD. STEADY LIGHT TO MODERATE RAIN AND
VSBY RESTRICTIONS MVFR/IFR WILL PERSIST THROUGH 03Z THEN BECOME
UNRESTRICTED. BY MID MORNING, CONDITIONS WILL IMPROVE TO VFR WITH
CIGS AROUND 4K FT.
SOUTHEAST WINDS OF 15 KNOTS WITH GUSTS TO 25-30 KNOTS WILL PERSIST
UNTIL 06Z THEN BECOME W/SW AROUND 10 KNOTS AS THE OCCLUSION MOVES
THROUGH. BY MID MORNING SUNDAY W/SW WINDS WILL INCREASE TO 20-25
KNOTS WITH GUSTS TO 30-35 KNOTS.
OUTLOOK...
SUN NGT...PRIMARILY VFR.
MON...MAINLY VFR WITH LIGHT RAIN.
MON NGT...VFR.
TUE/TUE NGT/WED...MVFR IN LIGHT RAIN.
WED NGT/THU...MVFR CNTRL NY WITH SCT SHRA...VFR NE PA.
&&
.HYDROLOGY...
FLOOD WATCH FOR THE EASTERN HALF OF THE CWA LATE THIS AFTN AND
TONIGHT. POTENTIAL FOR 1 TO 2 INCHES OF RAIN MOSTLY IN NE PA AND
EAST OF INTERSTATE 81 IN NY. WITH AND JUST AHEAD OF THE OCCLUDED
FRONT HEAVY RAIN IS LIKELY THIS EVENING. VERY GOOD MOISTURE
TRANSPORT AHEAD OF THE FRONT INTO THE AREA WITH STRONG LOW AND MID
LEVEL WINDS. PRECIPITATABLE WATER AMOUNTS PEAK JUST OVER AN INCH.
HEAVY RAIN THIS EVENING COULD CAUSE SOME FLASH FLOODING OF CREEKS
AND STREAMS. RIVER FORECASTS AT THIS POINT DO NOT HAVE ANY
FLOODING BUT A FEW POINTS CREST WITHIN A FOOT OF FLOOD STAGE ON
SUNDAY...SO MINOR RIVER FLOODING ALSO POSSIBLE. RIVER LEVELS NOW
NEAR NORMAL FOR MID APRIL. WITH THE MOIST GROUND MOST OF THE RAIN
WILL RUN OFF INTO THE STREAMS AND RIVERS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL 8 AM EDT SUNDAY FOR PAZ040-048-072.
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ039-043-044-047.
NY...FLOOD WATCH UNTIL 8 AM EDT SUNDAY FOR NYZ046-057-062.
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ036-037-045-056.
&&
SYNOPSIS...DJP
NEAR TERM...DJP/HEDEN
SHORT TERM...DJP
LONG TERM...RRM
AVIATION...RRM
HYDROLOGY...Hazardous weather outlook, Apr 16, 2:51 PM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 251 PM EDT SAT APR 16 2011 NYZ036-037-045-056-PAZ039-043-044-047-171900- MADISON-SOUTHERN ONEIDA-CHENANGO-BROOME-SUSQUEHANNA-WYOMING- LACKAWANNA-LUZERNE- 251 PM EDT SAT APR 16 2011 ...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ046-057-062-PAZ040-048-072-171900- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- 251 PM EDT SAT APR 16 2011 ...FLOOD WATCH IN EFFECT FROM 7 PM EDT THIS EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-015>018-022>025-044-055-PAZ038-171900- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-TIOGA-BRADFORD- 251 PM EDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 16, 8:45 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
845 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM NON-TSTM WND GST WB-SCRANTON ARPT 41.33N 75.73W
04/16/2011 M62 MPH LUZERNE PA ASOS
ATCT EVACUATED DUE TO WINDOWS BEING BLOWN OUT IN TOWER
&&
MJNLocal storm report, Apr 16, 8:48 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
848 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND DMG AVOCA 41.34N 75.74W
04/16/2011 LUZERNE PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES COUNTY WIDE BETWEEN 6 PM AND 8
PM
&&
MJNLocal storm report, Apr 16, 9:19 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
919 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM NON-TSTM WND DMG MONTICELLO 41.65N 74.69W
04/16/2011 SULLIVAN NY EMERGENCY MNGR
911 REPORTS TREES AND WIRES DOWN FROM MID-AFTERNOON
THROUGH EVENING.
0600 PM NON-TSTM WND DMG AVOCA 41.34N 75.74W
04/16/2011 LUZERNE PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES COUNTY WIDE BETWEEN 6 PM AND 8
PM
0600 PM NON-TSTM WND DMG SCRANTON 41.40N 75.67W
04/16/2011 LACKAWANNA PA EMERGENCY MNGR
911 CENTER REPORTS TREES WIRES POLES DOWN COUNTYWIDE.
HIGHEST VOLUME OF CALLS CAME IN THIS EVENING.
0600 PM NON-TSTM WND DMG HONESDALE 41.58N 75.25W
04/16/2011 WAYNE PA EMERGENCY MNGR
911 CENTER REPORTS TREES AND WIRES DOWN COUNTYWIDE.
HIGHEST VOLUME OF CALLS CAME IN AFTER 6 PM.
0703 PM NON-TSTM WND GST WB-SCRANTON ARPT 41.33N 75.73W
04/16/2011 M62 MPH LUZERNE PA ASOS
ATCT EVACUATED DUE TO WINDOWS BEING BLOWN OUT IN TOWER
&&
HEDENThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 10:54 PM EDT | Flash Flood Warning | BGM | Bradford | 6 hr |
| Apr 17, 4:02 AM EDT | Wind Advisory | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 16 hr |
| Apr 17, 11:13 AM EDT | River Flood Warning | BGM | Bradford | 10 hr |
Nearby
River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.